MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported problem "gas sensor unit is not giving accurate gas readings" was duplicated.Nihon kohden's repair center powered on and connected the gas unit to the bedside monitor (bsm) for testing.It was determined that the gas sensor unit should be replaced to resolve the issue.Once a po for this repair has been received by nihon kohden, the repair will be performed.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the multigas unit was giving inaccurate readings.
 
Additional Manufacturer Narrative
Details of complaint: on 10/10/2018.Customer stated this gas unit was not giving accurate readings.Customer had yet to calibrate the unit.Water trap, and tubing were replaced as well as ensuring aux cable was connected.Service requested: troubleshooting.Service performed: troubleshooting.Investigation result: operator's manual revision j stated that gas calibration should be performed yearly for stable measuring accuracy.When the accuracy is not appropriate, perform gas calibration.The maintenance history for this device is unknown.Nka repair center evaluated the device and recommended replacing cd-237p gas unit sensor to resolve the issue.When repair services completed replacing the sensor, the issue was resolved.This was confirmed through 2 days of extended testing.Device operated to manufacturer's specification.Device was put into service on 8/4/2011.Warranty expired on 8/4/2016.Gas sensor failed after 98 months of service.Service history for this device shows no other notifications.Due to limited information available regarding the maintenance of the device, the root cause could not be determined.Corrected data: udi # incorrectly listed.No udi , pre-udi requirement.
 
Event or Problem Description

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8053497
Report Number8030229-2018-00428
Device Sequence Number1484567
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
Report Date (Section F) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/15/2019
Device Age94 MO
Event Location Hospital
Date Report to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA10/21/2019